Appeal Writing Workshop

September 29, 2022 11:00am-4:30pm ET

Overview


Writing well is one of the most important skills a fundraiser can possess. While you don’t need to be an award-winning author to write strong appeals, you do need to be able to make the case for support in a clear and compelling way. Developing messages that resonate and selecting words that motivate can make all the difference. By refining your writing skills, your prospects are more likely to read your appeals and respond with a gift.

Join us on September 29th for a one-day interactive online workshop that will provide you with a framework for writing effective appeals.

Participants will have an opportunity to:

  • Refine writing skills and learn best practices in messaging and appeals
  • Participate in interactive exercises and focused small-group discussions
  • Network with peers to share examples, ideas, and experiences
  • Obtain workshop handouts and other materials
  • Earn CFRE credit
  • And more!

This event is ideal for advancement professionals at educational institutions who wish to learn the nuts and bolts, effective techniques, and current best practices of writing direct fundraising appeals.

  • AGN Members save an additional 20%
  • Receive further discounts when registering multiple attendees from one institution

Program

(all times are EDT)


10:50am - Workshop Sign-In Begins

11:00am - Welcome/Overview of the Day 

11:05am - Getting In Sync With Your Audience (25 minutes)

Learn how to address different audiences and craft messages that communicate your institution’s stories in a compelling way.

11:30am - Small Group Breakout #1 (60 minutes)

Engage in small-group discussions to talk about issues, share examples, and exchange ideas.

12:30pm - Break (30 minutes)

1:00m - Structuring Your Appeal (30 minutes)

Discover how to organize your copy in a way that draws a reader in, builds momentum, and flows smoothly.

1:30pm - Small Group Breakout #2 (60 minutes)

Engage in small-group discussions to talk about issues, share examples, and exchange ideas.

2:30pm - Break (30 minutes)

3:00pm - Enhancing Your Ask (30 minutes)

Find out how to craft an “ask” in a way that stands out and motivates prospects to make a gift.

3:30pm - Small Group Breakout #3 (50 minutes)

Engage in small-group discussions to talk about issues, share examples, and exchange ideas.

4:20pm - Bringing It All Together

Conclude the day with a summary of lessons learned and opportunities to continue learning.

4:30pm - Workshop Ends

Faculty


Amanda Davis

With over 15 years of experience in annual giving and educational fundraising, Amanda has led programs at The University of Oklahoma Foundation, Oklahoma State University Foundation, Oklahoma City University, University of Missouri - Kansas City, and the University of New Orleans. Her other experience includes work with American Red Cross Southeast Louisiana Chapter. She holds B.A. in English and Sociology from the University of Missouri-Columbia and an M.P.A. from the University of Missouri - Kansas City.

 

 

Meredith Johnston 

With over 20 years of experience in annual giving and educational fundraising, Meredith has led programs at Scripps Research, UC Riverside, UC San Diego, and Oklahoma State University. Her other experience includes leading teams through change, developing and leading comprehensive campaigns, and building strong teams while nurturing talent. She holds a B.A. in Literature from the University of North Texas.

 

Gina Fiorillo 

With over 20 years of experience in annual giving and educational fundraising, Gina has led programs at the Rutgers University Foundation, Kean University, and Douglass College. She holds a B.A. in English from Douglass College and an M.P.A. from the School of Public Affairs & Administration at Rutgers University.

 

 

Dan Allenby Principal & Founder at Annual Giving Network

Dan is an author, speaker, and consultant who has worked with educational institutions for more than 25 years to improve their fundraising results. An internationally recognized expert on annual giving, he is a CASE Laureate and recipient of the prestigious Crystal Apple Award for Teaching Excellence. His book Ideas for Annual Giving offers designs for helping organizations increase their levels of sustainable philanthropic support.

Dan has led annual giving and membership programs at Boston University, Tufts University, Georgetown University, and the National Geographic Society. He also served on the faculty for CASE’s Summer Institute in Educational Fundraising and chaired its Senior Annual Giving Professionals Conference and Annual Giving Workshop for five collective terms. He holds a B.A. in History from James Madison University and a M.B.A. from Boston College. Outside of work, Dan enjoys spending time with his family, writing songs, and getting away to the beaches of Cape Cod. His philosophy is that success comes from focusing on what’s right in front of you.


For more information about this workshop, please contact us at 888.407.5064 or [email protected].